MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515-F-402
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Injury (2348)
Date of Event 07/26/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Postoperative diagnosis: patient underwent right knee replacement (b)(6) 2013.Patient fell directly on her right knee.Patient underwent right total knee revision due to periprosthetic femur fracture (b2) right knee (b)(6) 2013.Only femur and liner exchanged.
 
Additional Manufacturer Narrative
An event regarding a periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed based on x-rays provided.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: the provided documents were rejected for medical review.The following comment was provided: provided x-ray confirms the periprosthetic fracture.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment.Provided x-ray confirms the periprosthetic fracture.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.While the event could be confirmed, further information such as operative reports, office/clinical reports, serial x-rays, and examination of the explanted components are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Postoperative diagnosis: patient underwent right knee replacement (b)(6) 2013.Patient fell directly on her right knee.Patient underwent right total knee revision due to periprosthetic femur fracture(b2) right knee 7/26/2013.Only femur and liner exchanged.

Brand Name
TRIATHLON PS FEM COMPONENT, CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8361402
Report Number0002249697-2019-01143
Device Sequence Number16634180
Product Code MBH
UDI-Device Identifier07613327050370
UDI-Public07613327050370
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number5515-F-402
Device Lot NumberIKYRD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight84